Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 231, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 30, 2006, 2:58 PM CDT for Macoupin County, Illinois. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2006, 2:58 PM CDT (19:58 UTC)
- Expired
- Apr 30, 2006, 3:24 PM CDT
- In force
- 26 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Macoupin County, IL
The radar
The St Louis radar (KLSX), 97 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 301958 SVRLSX ILC117-302030- /O.NEW.KLSX.SV.W.0231.060430T1958Z-060430T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 258 PM CDT SUN APR 30 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MACOUPIN COUNTY IN SOUTHWEST ILLINOIS * UNTIL 330 PM CDT * AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 6 MILES SOUTH OF PALMYRA...OR ABOUT 8 MILES NORTHWEST OF CARLINVILLE...AND MOVING NORTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... VIRDEN... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3935 9015 3925 8998 3953 8972 3952 9012 $$ CARNEY
2 follow-up statements
000 WWUS53 KLSX 302009 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 308 PM CDT SUN APR 30 2006 ILC117-302030- /O.CON.KLSX.SV.W.0231.000000T0000Z-060430T2030Z/ MACOUPIN IL- 308 PM CDT SUN APR 30 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR NORTHERN MACOUPIN COUNTY... AT 304 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL OVER PALMYRA...MOVING NORTHEAST AT 35 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... MODESTO...AND VIRDEN. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3935 9015 3925 8998 3953 8972 3952 9012 $$ CARNEY
000 WWUS53 KLSX 302024 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 324 PM CDT SUN APR 30 2006 ILC117-302034- /O.CAN.KLSX.SV.W.0231.000000T0000Z-060430T2030Z/ MACOUPIN IL- 324 PM CDT SUN APR 30 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MACOUPIN COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE COUNTY. ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM. LAT...LON 3935 9015 3925 8998 3953 8972 3952 9012 $$ CARNEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 6:15 AM CDT, 8 hours 43 minutes earlier.
Area forecast discussion, Apr 30, 6:15 AM CDT, 8 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 615 AM CDT SUN APR 30 2006 .DISCUSSION... SFC LOW IS SLOWLY MAKING ITS WAY NORTH ACROSS WRN MO. AS OF 07Z...IT WAS JUST EAST OF KC. CENTRAL PORTIONS OF MO ARE GETTING DRY SLOTTED...WHILE WIDESPREAD RWS CONTINUE TO RAPIDLY MOVE N OVER ERN MO AND IL. MAIN ISSUE CONTINUES TO BE PCPN CHANCES FOR THE NEXT SEVERAL DAYS. FOR TODAY...SFC LOW TO CONTINUE TRACKING TO THE N...BEFORE STALLING OVER NWRN IA THIS AFTERNOON. WITH POSITION OF SYSTEM...FEEL THAT CENTRAL MO WILL CONTINUE TO BE MOSTLY DRY DURING THE MORNING HOURS...WHILE REST OF CWA TO EXPERIENCE OFF AND ON SHOWERS...SO LOWERED POPS OVER CENTRAL MO. BY THIS AFTERNOON...LOW LEVEL INSTABILITY WILL BE ON THE INCREASE WITH INCREASING CONVERGENT FLOW OVER REGION AND SPEED SHEAR...SO KEPT MENTION OF TRWS DURING THE AFTERNOON HOURS. AS FOR EARLY MORNING WIND ADVISORY...WILL LET IT EXPIRE AT 4 AM...AS WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA. BY TONIGHT...NAM AND GFS SHOWING SFC LOW WEAKENING LIKE PREVIOUS RUNS...BUT NOW ALSO LIFT IT FURTHER NORTH...PROLONGING PCPN CHANCES FOR CWA...ESPECIALLY FOR EASTERN HALF OF CWA. DID ADJUST POPS ACCORDINGLY...BY LOWERING TO CHANCE CATEGORY FOR CENTRAL MO...BUT KEEP LIKELY POPS ELSEWHERE. FINALLY ON MONDAY...FRONTAL BOUNDARY FINALLY SINKS SOUTHEASTWARD... BUT THEN STALLS OUT OVER SOUTHERN SECTIONS OF MO MONDAY NIGHT AND TUESDAY...PROLONGING PCPN CHANCES. SINCE THIS IS A NEW SOLUTION WITH THE 00Z RUNS OF BOTH NAM AND GFS...WILL NOT MAKE MUCH IN THE WAY OF CHANGES WITH POPS...ESPECIALLY FOR TUESDAY AND BEYOND...UNTIL I SEE THIS PATTERN PERSISTING IN SUBSEQUENT RUNS. DID ADD SILENT 20 POPS TO SOUTHERN SECTIONS OF CWA FOR TUESDAY NIGHT AND WEDNESDAY PER COLLABORATION WITH OFFICES TO OUR SOUTH AND SOUTHWEST. BYRD && .AVIATION... FOR THE 12Z TAFS...MOST OF THE SHOWERS HAVE CLEARED THE FORECAST AREA AT THIS TIME. SURFACE LOW HAS MOVED INTO SOUTHWEST IOWA WITH THE PRESSURE GRADIENT LESSENING ACROSS THE AREA. WINDS SHOULD CONTINUE TO DIMINISH DURING THE MORNING. MVFR CEILINGS PREVAILED ACROSS MOST OF THE AREA. SLOW IMPROVEMENT EXPECTED DURING THE MORNING. MOISTURE IS FORECAST TO REMAIN FAIRLY HIGH THIS AFTERNOON AND EVENING. AS A RESULT, SHOULD SEE SHOWERS AND SCATTERED THUNDERSTORMS ACROSS THE REGION BY MID AFTERNOON. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 30, 12:27 PM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1227 PM CDT SUN APR 30 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 1227 PM CDT SUN APR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY ACROSS THE AREA THIS AFTERNOON AND EVENING. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR THUNDERSTORMS CONTINUES FOR MONDAY THROUGH TUESDAY WITH A SLIGHT RISK OF SEVERE WEATHER BOTH DAYS. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. THERE IS A CHANCE FOR THUNDERSTORMS AGAIN LATER IN THE WEEK...FROM WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND AMATEUR RADIO OPERATORS SHOULD BE READY FOR ACTIVATION THIS AFTERNOON AND THIS EVENING. BYRD/CARNEY
In the hours before
Local storm report, Apr 30, 2:07 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
207 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL WENTZVILLE 38.81N 90.86W
04/30/2006 E0.75 INCH ST. CHARLES MO TRAINED SPOTTER
&&
TRUETTLocal storm report, Apr 30, 2:30 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
230 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL WATERLOO 38.33N 90.16W
04/30/2006 E0.75 INCH MONROE IL TRAINED SPOTTER
&&
TRUETTLocal storm report, Apr 30, 2:38 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
238 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 2 W WINFIELD 39.00N 90.78W
04/30/2006 E0.75 INCH LINCOLN MO TRAINED SPOTTER
&&
TRUETTLocal storm report, Apr 30, 2:39 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
239 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL WATERLOO 38.33N 90.16W
04/30/2006 E0.88 INCH MONROE IL TRAINED SPOTTER
&&
TRUETTLocal storm report, Apr 30, 2:53 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
253 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL ANTHONIES MILL 38.08N 91.08W
04/30/2006 E0.75 INCH WASHINGTON MO TRAINED SPOTTER
&&
TRUETTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 1:20 PM CDT | Severe Thunderstorm Warning | LSX | Fayette | 44 min |
| Apr 30, 2:18 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Jersey | 27 min |
| Apr 30, 2:21 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Saint Clair | 69 min |
| Apr 30, 2:53 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 29 min |
| Apr 30, 3:34 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Saint Clair | 56 min |
| Apr 30, 3:38 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Fayette, Montgomery | 52 min |
| Apr 30, 3:40 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 65 min |
| Apr 30, 3:51 PM CDT | Tornado Warning | LSX | Bond, Fayette | 28 min |
| Apr 30, 4:29 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Marion | 61 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.